Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 208, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 27, 2016, 3:47 PM EDT for Franklin County, Pittsylvania County, Virginia. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2016, 3:47 PM EDT (19:47 UTC)
- Expired
- Jul 27, 2016, 4:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 63 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 3:50 PM EDT | TSTM WND DMG | 3 Nw Penhook, VA | ONE FOOT DIAMETER TREE DOWN ON LAKESTONE ROAD |
| Jul 27, 4:27 PM EDT | TSTM WND DMG | Gretna, VA | MULTIPLE TREES DOWN THROUGHOUT THE TOWN |
| Jul 27, 4:44 PM EDT | TSTM WND DMG | Chalk Level, VA | MULTIPLE TREES DOWN THROUGHOUT THE TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.8 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 783 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
392
WUUS51 KRNK 271947
SVRRNK
VAC067-143-272045-
/O.NEW.KRNK.SV.W.0208.160727T1947Z-160727T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT WED JUL 27 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 445 PM EDT
* AT 347 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHERN
SMITH MOUNTAIN LAKE...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
CHATHAM...
GRETNA...
PENHOOK...
AND CALLANDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3679 7966 3685 7964 3683 7970 3702 7996
3706 7960 3705 7960 3703 7956 3705 7954
3701 7948 3702 7947 3702 7946 3703 7948
3706 7949 3688 7921 3668 7955
TIME...MOT...LOC 1947Z 317DEG 20KT 3700 7964
HAIL...1.00IN
WIND...60MPH
$$
JJM2 follow-up statements
865
WWUS51 KRNK 272017
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
417 PM EDT WED JUL 27 2016
VAC067-143-272045-
/O.CON.KRNK.SV.W.0208.000000T0000Z-160727T2045Z/
PITTSYLVANIA VA-FRANKLIN VA-
417 PM EDT WED JUL 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR
CENTRAL PITTSYLVANIA AND SOUTHEASTERN FRANKLIN COUNTIES...
AT 417 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLIMAX...
MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
CHATHAM...
GRETNA...
PENHOOK...
AND CALLANDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3679 7966 3685 7964 3683 7970 3702 7996
3706 7960 3705 7960 3703 7956 3705 7954
3701 7948 3702 7947 3702 7946 3703 7948
3706 7949 3688 7921 3668 7955
TIME...MOT...LOC 2017Z 317DEG 20KT 3688 7950
HAIL...1.00IN
WIND...60MPH
$$
JJM715
WWUS51 KRNK 272040
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
440 PM EDT WED JUL 27 2016
VAC067-143-272049-
/O.EXP.KRNK.SV.W.0208.000000T0000Z-160727T2045Z/
PITTSYLVANIA VA-FRANKLIN VA-
440 PM EDT WED JUL 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR
CENTRAL PITTSYLVANIA AND SOUTHEASTERN FRANKLIN COUNTIES WILL EXPIRE
AT 445 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3679 7966 3685 7964 3683 7970 3702 7996
3706 7960 3705 7960 3703 7956 3705 7954
3701 7948 3702 7947 3702 7946 3703 7948
3706 7949 3688 7921 3668 7955
TIME...MOT...LOC 2039Z 302DEG 20KT 3689 7929
$$
JJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:29 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 27, 1:29 PM EDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 129 PM EDT Wed Jul 27 2016 .SYNOPSIS... A wavy front will be nearly stationary from the Mid Atlantic region to the mid Mississippi Valley through the end of the week. Weak impulses tracking along the front will combine with deep moisture to produce periodic rounds of showers and thunderstorms. The front will finally move well south of the area on Tuesday or Wednesday. && .NEAR TERM /THROUGH TONIGHT/... As of 1110 AM EDT Wednesday... Isolated showers late this morning near the Blue Ridge east of Fancy Gap, VA, with a few more showers in far SW VA. Models coming in initiating convection across the western forecast area by 18z/2pm, then shifting the storms east thru late afternoon. There is some disagreement in synoptic models somewhat with the 06z GFS hanging onto higher threat along/west of the Blue Ridge all day while the NAM and ECM shift some of the storms into the piedmont. The high-res models focus activity along the southern Blue Ridge, northwest toward Southern WV, and actually show the mountains keeping most of the activity through late afternoon. For now will have high chance pops cwa wide, higher in the west and north. The better dynamics with 25-30kt effective shear will stay in northern VA but should dip far enough south to increase threat of organized convection into southern VA. Still looking at highs from the mid to upper 80s west to lower to mid 90s east. Heat indices should stay under 105 so no advisory needed out east. Previous valid discussion... Precipitable water values range from 1.8 inches in the western county warning area to 2.0 inches in the extreme east. Storm motion will be southeast about 20 knots. Areas that had heavy rain on Tuesday will be more susceptible to flooding problems if there are storms again in the same locations today. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... As of 400 AM EDT Wednesday... We are in for a continuation of unsettled weather as a shallow upper trof becomes established over the eastern part of the country through the weekend. This will allow a steady stream of short wave energy to move into the region from the southwest, while the upper jet provides diffluence to aid synoptic ascent. These factors will be combining with warm/humid/unstable air along a diffuse old frontal boundary lingering across the region. This all spells a good chance for showers and thunderstorms for the latter portion of the week and into the weekend. The variability among guidance solutions is still creating a good degree of uncertainty in timing/location, but the general consensus is for increasing shear to bring a severe threat to the area for Thursday afternoon into Friday, with a possibility for an organized MCS. High precipitable water values will also make excessive rainfall a threat, so hydro issues are a concern during this period as well. There is still much to be determined with this scenario so it warrants close attention in later model runs. Coverage of showers/storms looks considerable again for Saturday but with less shear and dynamic support so a more limited severe threat. Temperatures will continue to run a bit above normal with highs going from the mid 90s to lower 90s east of the Blue Ridge, and generally low/mid 80s to the west. && .LONG TERM /SUNDAY THROUGH TUESDAY/... As of 130 PM EDT Tuesday... Overall pattern situation favors storminess every day but especially in the afternoon/evening. A frontal boundary situated from the Ohio Valley over to the Central Plains will slowly shift southeast into the Virginias and North Carolina over the weekend. Airmass will remain unstable and moist. Some issue with how far this front makes it as 5h ridge may be hard to break, but still looks like belt of westerlies will shift at least into our northern forecast area over the weekend. Highs will be seasonal with lows slightly above normal through most of the period. Highs will range from the lower to mid 80s mountains, to upper 80s to around 90 east. Lows will be in the lower to mid 60s mountains, to upper 60s to around 70 east. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 120 PM EDT Wednesday... Convection will again be problematic as we head through the afternoon. Radar at issuance time shows a cluster of storms heading toward BLF therefore put a tempo group for moderate thunder here from 18-19z. Otherwise will keep VCTS in for the afternoon and amend as necessary when storms near terminals. Storms will end/weaken this evening with fog developing overnight. Similar to this morning, fog will be dense at LWB and possibly BCB/BLF, with MVFR possible at the other sites. Another cluster of storms should form in the mountains around or after 18z Thursday so nothing added to the terminals before 18z. Extended aviation discussion... The upper ridge will remain just south of the area and a residual front nearby through Monday. This should allow for periodic daily convective coverage. Appears more widespread sub-VFR possible with thunderstorms later Thursday with a stronger wave along the front with perhaps some decrease in coverage by the weekend as this feature passes. At least diurnal MVFR/IFR possible each afternoon/evening through Monday for now. Late night and early morning fog will likely occur at the usual valley locations, and those chances increase across the entire region if any rain occurs during the afternoon or evening at any site. && .CLIMATE... Record high temperatures for Wednesday (7/27) Roanoke.....103 in 1936 Lynchburg...103 in 1936 Danville....102 in 1952 Blacksburg...94 in 1993 Bluefield....89 in 1966 Record highs for July 28 Roanoke......104 in 1930 Lynchburg....103 in 1936 Danville.....102 in 1952 Blacksburg....95 in 1966 Bluefield.....90 in 2011 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AMS NEAR TERM...AMS/WP SHORT TERM...MBS LONG TERM...WP AVIATION...AMS/WP CLIMATE...PM
Hazardous weather outlook, Jul 27, 9:53 AM EDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 953 AM EDT WED JUL 27 2016 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-281400- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 953 AM EDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. STRONG TO ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE THURSDAY AFTERNOON INTO FRIDAY. EXCESSIVE RAINFALL IS ALSO POSSIBLE AND MAY BRING A THREAT FOR FLOODING. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOWER THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 27, 3:31 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
331 PM EDT WED JUL 27 2016
VAZ017-033-272000-
FLOYD-FRANKLIN-
331 PM EDT WED JUL 27 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
CENTRAL FRANKLIN AND NORTHEASTERN FLOYD COUNTIES...
AT 330 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BURNT CHIMNEY TO NEAR CALLAWAY TO TERRYS FORK...
AND MOVING EAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
BOONES MILL...
COPPER HILL...
CHECK...
AND CALLAWAY.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3701 8000 3701 8027 3707 8029 3711 8019
3711 7986 3700 7973
TIME...MOT...LOC 1930Z 278DEG 10KT 3706 7983 3709 8004 3706 8027
JJMLocal storm report, Jul 27, 3:33 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
333 PM EDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM TSTM WND DMG 5 N BOONES MILL 37.18N 79.95W
07/27/2016 ROANOKE VA 911 CALL CENTER
ONE TREE DOWN AT THE INTERSECTION OF BACK CREEK ROAD AND
MAYO DRIVE
&&
PWSpecial weather statement, Jul 27, 3:36 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
336 PM EDT WED JUL 27 2016
NCZ001-002-272015-
ASHE-ALLEGHANY-
336 PM EDT WED JUL 27 2016
...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN ALLEGHANY AND NORTHEASTERN ASHE COUNTIES IN NORTHWESTERN
NORTH CAROLINA...
AT 336 PM EDT...A STRONG THUNDERSTORM WAS NEAR SCOTTVILLE...MOVING
NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SPARTA...
LAUREL SPRINGS...
PINEY CREEK...
TWIN OAKS...
AND SCOTTVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3658 8134 3657 8118 3656 8100 3638 8132
3646 8146
TIME...MOT...LOC 1936Z 224DEG 13KT 3647 8134
JJMSpecial weather statement, Jul 27, 3:43 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 343 PM EDT WED JUL 27 2016 VAZ023-034-272030- BOTETOURT-BEDFORD- 343 PM EDT WED JUL 27 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BOTETOURT AND NORTHWESTERN BEDFORD COUNTIES... AT 343 PM EDT...A STRONG THUNDERSTORM WAS OVER NACE...MOVING EAST AT 15 MPH. WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEDFORD... BUCHANAN... TROUTVILLE... MONTVALE... AND FINCASTLE. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3739 7993 3750 7992 3753 7952 3734 7953 TIME...MOT...LOC 1943Z 278DEG 14KT 3744 7981 JJM
Local storm report, Jul 27, 3:45 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 PM EDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM TSTM WND DMG SALEM CITY 37.29N 80.06W
07/27/2016 CITY OF SALEM VA FIRE DEPT/RESCUE
ROOF RIPPED OFF A BUILDING ON INDUSTRIAL DRIVE.
&&
WHPLocal storm report, Jul 27, 3:47 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 2 W SALEM CITY 37.28N 80.09W
07/27/2016 CITY OF SALEM VA TRAINED SPOTTER
SEVERAL TREES DOWN ON WEST RIVERSIDE DRIVE NEAR KINGSMILL
DRIVE.
&&
WHPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:13 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 32 min |
| Jul 26, 8:25 PM EDT | Special Weather Statement | RNK | Buckingham | 50 min |
| Jul 26, 8:51 PM EDT | Special Weather Statement | RNK | Amherst, City of Lynchburg | 39 min |
| Jul 26, 9:01 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 59 min |
| Jul 26, 9:15 PM EDT | Areal Flood Advisory | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 3 hr |
| Jul 26, 9:33 PM EDT | Special Weather Statement | RNK | Alleghany | 42 min |
| Jul 26, 9:46 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Campbell, Charlotte | 59 min |
| Jul 26, 10:22 PM EDT | Areal Flood Advisory | RNK | Campbell | 3 hr |
| Jul 26, 10:44 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax, Pittsylvania | 76 min |
| Jul 26, 10:48 PM EDT | Special Weather Statement | RNK | Franklin | 57 min |
| Jul 26, 10:59 PM EDT | Areal Flood Advisory | RNK | Charlotte | 3 hr |
| Jul 26, 11:36 PM EDT | Special Weather Statement | RNK | Halifax | 54 min |
| Jul 27, 12:16 AM EDT | Special Weather Statement | RNK | City of Danville | 14 min |
| Jul 27, 1:22 PM EDT | Special Weather Statement | RNK | Tazewell | 23 min |
| Jul 27, 1:43 PM EDT | Special Weather Statement | RNK | Tazewell | 32 min |
| Jul 27, 1:53 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 37 min |
| Jul 27, 2:10 PM EDT | Severe Thunderstorm Warning | RNK | Roanoke, City of Roanoke, City of Salem | 50 min |
| Jul 27, 2:18 PM EDT | Special Weather Statement | RNK | Pulaski | 42 min |
| Jul 27, 2:33 PM EDT | Special Weather Statement | RNK | Bedford | 57 min |
| Jul 27, 3:00 PM EDT | Special Weather Statement | RNK | City of Radford | 45 min |
| Jul 27, 3:02 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 58 min |
| Jul 27, 3:07 PM EDT | Special Weather Statement | RNK | Floyd | 23 min |
| Jul 27, 3:10 PM EDT | Special Weather Statement | RNK | City of Salem | 35 min |
| Jul 27, 3:14 PM EDT | Special Weather Statement | RNK | Botetourt | 31 min |
| Jul 27, 3:31 PM EDT | Special Weather Statement | RNK | Franklin | 29 min |
| Jul 27, 3:43 PM EDT | Special Weather Statement | RNK | Botetourt | 47 min |
| Jul 27, 3:52 PM EDT | Special Weather Statement | RNK | Buckingham | 53 min |
| Jul 27, 4:00 PM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 45 min |
| Jul 27, 4:06 PM EDT | Special Weather Statement | RNK | Montgomery | 54 min |
| Jul 27, 4:09 PM EDT | Special Weather Statement | RNK | Rockbridge | 36 min |
| Jul 27, 4:11 PM EDT | Special Weather Statement | RNK | Franklin | 34 min |
| Jul 27, 4:17 PM EDT | Special Weather Statement | RNK | Carroll | 28 min |
| Jul 27, 4:21 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick | 24 min |
| Jul 27, 4:31 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Grayson, Patrick, City of Galax | 59 min |
| Jul 27, 4:39 PM EDT | Special Weather Statement | RNK | Pittsylvania | 36 min |
| Jul 27, 4:43 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick | 62 min |
| Jul 27, 4:45 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 60 min |
| Jul 27, 4:50 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 85 min |
| Jul 27, 5:00 PM EDT | Special Weather Statement | RNK | Amherst | 45 min |
| Jul 27, 5:03 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 3 hr |
| Jul 27, 5:08 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Martinsville | 49 min |
| Jul 27, 5:54 PM EDT | Special Weather Statement | RNK | Amherst, Appomattox | 51 min |
| Jul 27, 6:03 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 27 min |
| Jul 27, 6:37 PM EDT | Special Weather Statement | RNK | Appomattox | 38 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.